Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pains in ovary area, diagnosed UTI, given doxycycline. Burning in eyes, lower back pain, feverish. Reasons ?

One week ago I had pains in ovary area on both sides. I thought I was pregnant but when I went to the hospital my urine test came back negative and he diagnosed me with a uti and gave me doxycycline . But I still felt like it was more than just a uti. I continued to take the medicine as ordered by the doctor. And have not engaged in intercourse so I could get better. Last night my lower back began to really hurt and it was going down through my legs. I couldn t sleep and I feel like I have a fever. Eyes kind of burn . And legs feel tingly/ numb. I threw up after taking medicine this morning. What could be wrong?
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2014
If a person comes to my clinic with these symptoms the most likely condition appears to be a Urinary Tract Infection. You have already received doxycycline that helps to control the infection and have rightfully avoided intercourse.

However, since you have not recovered and your symptoms appear to have worsened, there are three possible explanations that may have caused this;

1. The first possibility is that the organism causing the infection does not get eradicated by doxycycline and the infection has progressed to involve the kidneys. In order to confirm this you will need to get a urine culture test to detect the bug causing the infection as well as knowing the drug that acts on the bug. This will help you in taking the correct drug.

2. The second possibility is that you may be having stones in your urinary system (kidney stones), that may be a source of infection or the stones may be moving down along the urinary tract leading to pain. To rule out this possibility an ultrasound of the kidneys is required along with the urine culture test.

3. Another reason may be an infection of the tubes and ovaries leading to pain and fever. Such cases are usually accompanied by vaginal discharge. If you are having a similar complaint than a gynec examination will help in diagnosis.

The vomiting may be due to either the infection and fever or due to doxycycline that upsets the stomach. I would not worry much about it as it usually stops spontaneously once the primary condition is treated. However I would recommend that you consult your physician for further evaluation.

In addition to the above measures I would recommend that you to drink plenty of water and keep yourself well hydrated once your nausea / vomiting is controlled as it helps a quick recovery by flushing out the urinary tract.
Answered: Fri, 7 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor